MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Model Number 67PFS35
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: foreign country: (b)(6).
 
Event or Problem Description
Information was received that while changing the cannula, on a smiths medical bivona flextend tts pediatric straight neck flange tracheostomy tube the cuff inflated asymmetrically causing leakage during mechanical ventilation.A tube change out was required and relieved child of reported discomfort and anxiety.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other, other text: additional information d10, h3, h6 device evaluation: a sample was returned for investigation.No damage was identified during the visual inspection.Functional testing was performed.When inflating the unit with air, the cuff only inflated one side.The cuff was manipulated and the whole cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.The reported failure was not confirmed.The root cause cannot be established.No action taken was taken.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.This remediation mdr was generated under protocol b10009406, as a result of warning letter (b)(4).
 
Additional Manufacturer Narrative
Other, other text: additional information d10, h3, h6 device evaluation: a sample was returned for investigation.No damage was identified during the visual inspection.Functional testing was performed.When inflating the unit with air, the cuff only inflated one side.The cuff was manipulated and the whole cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.The reported failure was not confirmed.The root cause cannot be established.No action taken was taken.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, mn
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis, mn
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, mn 
MDR Report Key9742486
Report Number3012307300-2020-01412
Device Sequence Number1974749
Product Code JOH
UDI-Device Identifier10351688518613
UDI-Public10351688518613
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model Number67PFS35
Device Catalogue Number67PFSS35
Device Lot Number3760475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer07/14/2022
07/14/2022
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date09/15/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient SexUnknown